Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 83, NWS Memphis, TN

May 10, 20084 counties in Arkansas

NWS Memphis, TN issued this flash flood warning at May 10, 2008, 7:35 PM CDT for 4 counties in Arkansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2008, 7:35 PM CDT (00:35 UTC)
Expired
May 10, 2008, 11:28 PM CDT
In force
4 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crittenden County, AR, Cross County, AR, Lee County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 49 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 8:27 PM CDTFLASH FLOODHorseshoe Lake, ARSTRET FLOODING IN HORSESHOE LAKE.
May 10, 8:28 PM CDTFLASH FLOOD2 S Forrest City, ARSTREET FLOODING NEAR FORREST CITY ALONG HIGHWAY 1.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2977 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
9.1
Supercell composite
41.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 110034
FFWMEG
ARC035-037-077-123-110630-
/O.NEW.KMEG.FF.W.0083.080511T0035Z-080511T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
735 PM CDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHERN CROSS COUNTY IN EASTERN ARKANSAS...
  NORTHERN LEE COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

* UNTIL 130 AM CDT

* AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYNNE...
  WIDENER...WEST MEMPHIS...TURRELL...SUNSET...SIMSBORO...NEW HOME...
  MARION...MADISON...JERICHO...JENNETTE...GILMORE...FORREST CITY...
  FAIR OAKS...EDMONDSON...EARLE...CRAWFORDSVILLE...COLT AND CALDWELL.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3544 9017 3538 9017 3542 9008 3527 9016
      3524 9008 3514 9006 3514 9015 3504 9020
      3505 9029 3492 9024 3485 9032 3485 9041
      3497 9041 3471 9057 3480 9109 3530 9104
      3525 9051 3545 9049
TIME...MOT...LOC 0035Z 180DEG 0KT 3499 9080

$$

TLSJR
1 follow-up statement
000 
WGUS74 KMEG 110428
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1124 PM CDT SAT MAY 10 2008

ARC035-037-077-123-110434-
/O.CAN.KMEG.FF.W.0083.000000T0000Z-080511T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-
1124 PM CDT SAT MAY 10 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CRITTENDEN...ST.
FRANCIS...NORTHERN LEE AND SOUTHERN CROSS COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS 
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

WATER REMAINS IN DITCHES NEAR ROADS. CAUTION SHOULD BE TAKEN WHEN 
DRIVING AT NIGHT.

LAT...LON 3544 9017 3538 9017 3542 9008 3527 9016
      3524 9008 3514 9006 3514 9015 3504 9020
      3505 9029 3492 9024 3485 9032 3485 9041
      3497 9041 3471 9057 3480 9109 3530 9104
      3525 9051 3545 9049
TIME...MOT...LOC 0424Z 180DEG 0KT 3499 9080

$$

TLSJR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:10 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, May 10, 3:10 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT SAT MAY 10 2008

...SEVERE THUNDERSTORMS LIKELY ACROSS THE MID SOUTH TONIGHT...

.DISCUSSION...19Z SURFACE ANALYSIS PLACES A WARM FRONT FROM NEAR
COLUMBUS MISSISSIPPI BACK THROUGH PINE BLUFF ARKANSAS AND EXTENDING
BACK TO A 999 MB SURFACE LOW IN EASTERN OKLAHOMA. REGIONAL WSR-88D
RADAR TRENDS SHOW SHOWER AND THUNDERSTORM ACTIVITY OCCURRING ACROSS
OKLAHOMA AND WESTERN/NORTH CENTRAL ARKANSAS THUS FAR. CLOUD COVER
HAS DIMINISHED A BIT AND TEMPERATURES HAVE WARMED UP INTO THE
70S...ESPECIALLY SOUTH OF I-40 THIS AFTERNOON. MAIN CONCERNS IN THIS
FORECAST PACKAGE WILL FOCUS PRIMARILY ON SEVERE THUNDERSTORM
POTENTIAL TONIGHT AND WIND ADVISORY POTENTIAL FOR WINDS BEHIND THE
COLD FRONT LATER TONIGHT INTO SUNDAY.

TONIGHT...SPECIAL 18Z SOUNDINGS FROM KLZK AND KJAN HAVE INDICATED A
SUBSTANTIAL CAPPING INVERSION LOCATED AROUND 850 MB. AS A
RESULT...THE MID SOUTH HAS BEEN FREE OF ANY CONVECTION THUS FAR.
HOWEVER AS THE WARM FRONT BEGINS TO MOVE EAST LATE THIS AFTERNOON
INTO THE EARLY EVENING HOURS...SHOWERS AND THUNDERSTORMS WILL
DEVELOP RAPIDLY WITH SOME OF THE THUNDERSTORMS BECOMING SEVERE.
SOUTH OF THE WARM FRONT SURFACE BASED CAPE VALUES ARE BETWEEN 2500
TO 3000 J/KG WITH LI/S AROUND -9. IN ADDITION...THE ABOVE MENTIONED
CONVECTIVE PARAMETERS ALONG WITH STEEP 700-500 MB LAYER MID LEVEL
LAPSE RATES AT OR ABOVE 7 C/KM AND FAVORABLE WINDS ALOFT SUGGEST
LARGE HAIL AND DAMAGING WINDS ARE QUITE POSSIBLE FOR ANY
THUNDERSTORMS WHICH BECOME SEVERE. IN ADDITION...0-1 KM STORM
RELATIVE HELICITIES AROUND 350 M2/S2 SUGGEST A TORNADOES MAY BE
POSSIBLE...ESPECIALLY ACROSS NORTH MISSISSIPPI. AT THIS POINT THINK
THAT CONVECTION WILL BE MORE DISCRETE AT THE ONSET OF CONVECTION
FROM THE LATE AFTERNOON INTO THE EVENING HOURS WITH CONVECTION
EVENTUALLY CONGEALING INTO A LINE LATER TONIGHT AS THE COLD FRONT
MOVES THROUGH THE AREA. NAM/GFS INDICATE FRONT SHOULD CLEAR THE
ENTIRE AREA BY 12Z SUNDAY.

ANOTHER AREA OF POTENTIAL CONCERN IS WIND ADVISORY POTENTIAL BEHIND
THE FRONT LATE TONIGHT AND DURING THE DAY SUNDAY. BOUNDARY LAYER
WINDS AROUND 35 TO 40 KTS MAY MIX DOWN TO THE SURFACE IN RESPONSE TO
STRONG SUBSIDENCE BEHIND THE FRONT. EVENING SHIFT WILL CONTINUE TO
MONITOR TRENDS AND ISSUE A WIND ADVISORY IF CONDITIONS WARRANT.

BEYOND SUNDAY HIGH PRESSURE WILL REMAIN IN PLACE UNTIL ANOTHER COLD
FRONT APPROACHES THE AREA BY LATE TUESDAY AND MOVES THROUGH THE AREA
ON WEDNESDAY. LONG TERM MODELS (ECMWF/GFS) INDICATE THE FRONT MAY
TEMPORARILY GET HUNG UP ACROSS CENTRAL/SOUTHERN MISSISSIPPI TOWARDS
THE LATTER HALF OF THE PERIOD. AS A RESULT...EXPECTING CHANCES FOR
PRECIPITATION TUESDAY THROUGH THURSDAY NIGHT WITH HIGH PRESSURE
RETURNING FRIDAY.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 10, 3:11 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CDT SAT MAY 10 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
311 PM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY ACROSS THE ENTIRE
MID SOUTH TONIGHT.

THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT ACROSS THE ENTIRE MID SOUTH.

A WARM FRONT WILL SURGE NORTHWARD INTO THE MID SOUTH TONIGHT
BRINGING A WARM...MOIST...AND UNSTABLE AIRMASS INTO THE REGION
AHEAD OF A STRONG COLD FRONT. SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE MID SOUTH ALONG AND SOUTH OF THE WARM FRONT
TONIGHT. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THERE IS
THE POTENTIAL FOR A FEW STRONG TORNADOES. AN ADDITIONAL LINE OF
SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND IMMEDIATELY IN
ADVANCE OF THE COLD FRONT AS IT MOVES ACROSS THE AREA LATER TONIGHT.

THE BEST TIME FRAME FOR SEVERE WEATHER WILL BE BETWEEN 4 PM CDT
THIS AFTERNOON AND MIDNIGHT TONIGHT WEST OF THE MISSISSIPPI RIVER
AND BETWEEN 5 PM CDT AND 4 AM CDT SUNDAY MORNING EAST OF THE
MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY MAY BE NEEDED ON SUNDAY AS NORTHWEST WINDS MAY GUST
UP TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS THE
ENTIRE AREA.

SJM/CJC

In the hours before

Local storm report, May 10, 6:32 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
632 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             BONO                    35.91N 90.80W
05/10/2008  E0.75 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            PENNY SIZE HAIL IN BONO.

0543 PM     HAIL             2 NNW CASH              35.83N 90.95W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
            NORTH OF CASH.

0550 PM     HAIL             JONESBORO               35.82N 90.69W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
            JONESBORO.

0553 PM     TORNADO          1 SW JONESBORO          35.81N 90.70W
05/10/2008                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
            REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
            SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
            425.

0556 PM     TSTM WND DMG     2 SW JONESBORO          35.80N 90.71W
05/10/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
            VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.

0603 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
05/10/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
            EAST JONESBORO.

0606 PM     HAIL             2 W BAY                 35.74N 90.59W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
            463.

0606 PM     TORNADO          2 W BAY                 35.74N 90.59W
05/10/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.

0612 PM     TORNADO          BAY                     35.74N 90.56W
05/10/2008                   CRAIGHEAD          AR   TRAINED SPOTTER

            TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES

            EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.

0616 PM     HAIL             2 E BAY                 35.74N 90.52W
05/10/2008  E0.88 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY

0630 PM     HAIL             CARAWAY                 35.76N 90.33W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   PUBLIC

            QUARTER SIZE HAIL IN CARAWAY.

&&

JKT/CCD
Local storm report, May 10, 6:38 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
638 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             BONO                    35.91N 90.80W
05/10/2008  E0.75 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            PENNY SIZE HAIL IN BONO.

0543 PM     HAIL             2 NNW CASH              35.83N 90.95W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
            NORTH OF CASH.

0550 PM     HAIL             JONESBORO               35.82N 90.69W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
            JONESBORO.

0553 PM     TORNADO          1 SW JONESBORO          35.81N 90.70W
05/10/2008                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
            REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
            SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
            425.

0556 PM     TSTM WND DMG     2 SW JONESBORO          35.80N 90.71W
05/10/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
            VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.

0603 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
05/10/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
            EAST JONESBORO.

0606 PM     HAIL             2 W BAY                 35.74N 90.59W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
            463.

0606 PM     TORNADO          2 W BAY                 35.74N 90.59W
05/10/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.

0612 PM     TORNADO          BAY                     35.74N 90.56W
05/10/2008                   CRAIGHEAD          AR   TRAINED SPOTTER

            TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES

            EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.

0616 PM     HAIL             2 E BAY                 35.74N 90.52W
05/10/2008  E0.88 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY

0630 PM     HAIL             CARAWAY                 35.76N 90.33W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   PUBLIC

            QUARTER SIZE HAIL IN CARAWAY.

0633 PM     HAIL             5 S CARAWAY             35.69N 90.33W
05/10/2008  E1.00 INCH       POINSETT           AR   PUBLIC

            QUARTER HAIL IN RIVERVALE COMMUNITY

&&

JKT/CCD
Local storm report, May 10, 6:49 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             BONO                    35.91N 90.80W
05/10/2008  E0.75 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            PENNY SIZE HAIL IN BONO.

0543 PM     HAIL             2 NNW CASH              35.83N 90.95W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
            NORTH OF CASH.

0550 PM     HAIL             JONESBORO               35.82N 90.69W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
            JONESBORO.

0553 PM     TORNADO          1 SW JONESBORO          35.81N 90.70W
05/10/2008                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
            REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
            SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
            425.

0556 PM     TSTM WND DMG     2 SW JONESBORO          35.80N 90.71W
05/10/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
            VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.

0603 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
05/10/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
            EAST JONESBORO.

0606 PM     HAIL             2 W BAY                 35.74N 90.59W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
            463.

0606 PM     TORNADO          2 W BAY                 35.74N 90.59W
05/10/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.

0612 PM     TORNADO          BAY                     35.74N 90.56W
05/10/2008                   CRAIGHEAD          AR   TRAINED SPOTTER

            TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES

            EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.

0615 PM     TSTM WND DMG     1 SSE BAY               35.73N 90.55W
05/10/2008                   CRAIGHEAD          AR   TRAINED SPOTTER

            POWER LINES DOWN ON HIGHWAY 69.

0616 PM     HAIL             2 E BAY                 35.74N 90.52W
05/10/2008  E0.88 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY

0630 PM     HAIL             CARAWAY                 35.76N 90.33W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   PUBLIC

            QUARTER SIZE HAIL IN CARAWAY.

0633 PM     HAIL             5 S CARAWAY             35.69N 90.33W
05/10/2008  E1.00 INCH       POINSETT           AR   PUBLIC

            QUARTER HAIL IN RIVERVALE COMMUNITY

&&

JKT/CCD
Local storm report, May 10, 6:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             BONO                    35.91N 90.80W
05/10/2008  E0.75 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            PENNY SIZE HAIL IN BONO.

0543 PM     HAIL             2 NNW CASH              35.83N 90.95W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
            NORTH OF CASH.

0550 PM     HAIL             JONESBORO               35.82N 90.69W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
            JONESBORO.

0553 PM     TORNADO          1 SW JONESBORO          35.81N 90.70W
05/10/2008                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
            REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
            SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
            425.

0556 PM     TSTM WND DMG     2 SW JONESBORO          35.80N 90.71W
05/10/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
            VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.
            TELEPHONE AND UTILITY PLES ALSO DOWN ALONG COUNTY ROAD
            412...425...AND HIGHWAY 49.

0603 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
05/10/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
            EAST JONESBORO.

0605 PM     TSTM WND DMG     2 S JONESBORO           35.79N 90.69W
05/10/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            TWO FOOT DIAMETER TREE DOWN ACROSS HIGHWAY 1 SOUTH OF
            JONESBORO WITH POWER LINES DOWN.

0606 PM     HAIL             2 W BAY                 35.74N 90.59W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
            463.

0606 PM     TORNADO          2 W BAY                 35.74N 90.59W
05/10/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.

0612 PM     TORNADO          BAY                     35.74N 90.56W
05/10/2008                   CRAIGHEAD          AR   TRAINED SPOTTER

            TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES

            EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.

0615 PM     TSTM WND DMG     1 SSE BAY               35.73N 90.55W
05/10/2008                   CRAIGHEAD          AR   TRAINED SPOTTER

            POWER LINES DOWN ON HIGHWAY 69.

0616 PM     HAIL             2 E BAY                 35.74N 90.52W
05/10/2008  E0.88 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY

0619 PM     TSTM WND DMG     5 SE BAY                35.69N 90.50W
05/10/2008                   POINSETT           AR   TRAINED SPOTTER

            LARGE TREE ON HOUSE AND NUMEROUS FENCES DOWNED SOUTHEAST
            OF BAY.

0630 PM     HAIL             CARAWAY                 35.76N 90.33W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   PUBLIC

            QUARTER SIZE HAIL IN CARAWAY.

0633 PM     HAIL             5 S CARAWAY             35.69N 90.33W
05/10/2008  E1.00 INCH       POINSETT           AR   PUBLIC

            QUARTER HAIL IN RIVERVALE COMMUNITY

&&

JKT/CCD
Special weather statement, May 10, 7:06 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
706 PM CDT SAT MAY 10 2008

ARZ027-028-035-036-110030-
CROSS AR-MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR-
706 PM CDT SAT MAY 10 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A CLUSTER OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER TYRONZA AT 706 PM
CDT...MOVING EAST AT 40 MPH.

PEOPLE IN CRITTENDEN...CROSS...MISSISSIPPI AND POINSETT COUNTIES...
INCLUDING THE CITIES OF LEPANTO...MARKED TREE AND TYRONZA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 730 PM CDT.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, May 10, 7:09 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
709 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             BONO                    35.91N 90.80W
05/10/2008  E0.75 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            PENNY SIZE HAIL IN BONO.

0543 PM     HAIL             2 NNW CASH              35.83N 90.95W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
            NORTH OF CASH.

0550 PM     HAIL             JONESBORO               35.82N 90.69W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
            JONESBORO.

0553 PM     TORNADO          1 SW JONESBORO          35.81N 90.70W
05/10/2008                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
            REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
            SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
            425.

0556 PM     TSTM WND DMG     2 SW JONESBORO          35.80N 90.71W
05/10/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
            VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.
            TELEPHONE AND UTILITY PLES ALSO DOWN ALONG COUNTY ROAD
            412...425...AND HIGHWAY 49.

0603 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
05/10/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
            EAST JONESBORO.

0605 PM     TSTM WND DMG     2 S JONESBORO           35.79N 90.69W
05/10/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            TWO FOOT DIAMETER TREE DOWN ACROSS HIGHWAY 1 SOUTH OF
            JONESBORO WITH POWER LINES DOWN.

0606 PM     TORNADO          2 W BAY                 35.74N 90.59W
05/10/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.

0606 PM     HAIL             2 W BAY                 35.74N 90.59W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
            463.

0612 PM     TORNADO          BAY                     35.74N 90.56W
05/10/2008                   CRAIGHEAD          AR   TRAINED SPOTTER

            TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES

            EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.

0615 PM     TSTM WND DMG     1 SSE BAY               35.73N 90.55W
05/10/2008                   CRAIGHEAD          AR   TRAINED SPOTTER

            POWER LINES DOWN ON HIGHWAY 69.

0616 PM     HAIL             2 E BAY                 35.74N 90.52W
05/10/2008  E0.88 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY

0619 PM     TSTM WND DMG     5 SE BAY                35.69N 90.50W
05/10/2008                   POINSETT           AR   TRAINED SPOTTER

            LARGE TREE ON HOUSE AND NUMEROUS FENCES DOWNED SOUTHEAST
            OF BAY.

0630 PM     HAIL             CARAWAY                 35.76N 90.33W
05/10/2008  E1.00 INCH       CRAIGHEAD          AR   PUBLIC

            QUARTER SIZE HAIL IN CARAWAY.

0633 PM     HAIL             5 S CARAWAY             35.69N 90.33W
05/10/2008  E1.00 INCH       POINSETT           AR   PUBLIC

            QUARTER HAIL IN RIVERVALE COMMUNITY

0701 PM     HAIL             KEISER                  35.67N 90.09W
05/10/2008  E1.00 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            QUARTER SIZE HAIL IN KEISER.

0706 PM     HAIL             OSCEOLA                 35.70N 89.99W
05/10/2008  E1.75 INCH       MISSISSIPPI        AR   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL NEAR OSCEOLA.

&&

JKT/CCD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:11 PM CDTAreal Flood AdvisoryMEGCraighead, Crittenden, Cross, Mississippi, Poinsett6 hr
May 10, 7:17 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett43 min
May 10, 7:37 PM CDTTornado WarningMEGCrittenden, Lee, St. Francis53 min
May 10, 7:42 PM CDTSevere Thunderstorm WarningMEGCrittenden, Lee, St. Francis48 min
May 10, 8:01 PM CDTTornado WarningMEGCross, St. Francis32 min
May 10, 8:18 PM CDTTornado WarningMEGPhillips57 min
May 10, 8:27 PM CDTSevere Thunderstorm WarningMEGCrittenden48 min
May 10, 8:51 PM CDTSevere Thunderstorm WarningMEGLee, Phillips54 min
May 10, 8:53 PM CDTTornado WarningMEGPhillips52 min
May 10, 9:10 PM CDTFlash Flood WarningMEGLee, Phillips4 hr
May 11, 3:08 AM CDTWind AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more12 hr

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.